Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2002, 3:00 PM MDT for Curry County, New Mexico. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2002, 3:00 PM MDT (21:00 UTC)
- Expired
- Jun 12, 2002, 3:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:29 PM MDT | Hail 0.75 | Clovis, NM | |
| Jun 12, 3:35 PM MDT | Thunderstorm Wind 50 M | Clovis Arpt, NM | |
| Jun 12, 3:37 PM MDT | Hail 1.75 | Pleasant Hill, NM | |
| Jun 12, 3:37 PM MDT | Thunderstorm Wind 61 E | Pleasant Hill, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 122100 SVRABQ NMC009-122145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RANCHVALE...OR ABOUT 10 MILES NORTHWEST OF CLOVIS...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL AND SOUTHEASTERN CURRY COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3453 10346 3431 10349 3432 10304 3474 10303
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUN 12 2002 TOO WARM ALOFT IN THE WEST FOR THUNDER THIS AFTN OR EVENING. QUITE A BIT OF TOWERING CU WITH ISOLD LIGHTNING IN SE PART OF CWA. WITH THAT ...WILL KEEP SLIGHT CHANCE IN SE THIS EVENING. ONE OF THE MODELS SHOWED A SHORTWAVE MOVING ACROSS THE NORTH TONIGHT. THAT IN COMBO WITH BACKDOOR FRONT...WILL BRING CHC POPS TO NE AND EAST SLOPES OF SANGRES ALL NIGHT. EXPECTING SUBSTANTIAL THUNDERSTORM ACTIVITY IN THE NE TOMMORW. ENOUGH SHEAR TO SUPPORT AT LEAST SMALL HAIL AND STRONG WINDS. BOTH ETA AND AVN SHOWING AXIS OF INSTABILITY SHIFTING WESTWARD THURSDAY NIGHT. THINK THIS IS A GOOD IDEA AND WENT WITH IT. STRONG EAST WINDS INTO ABQ AND CRZ AS WELL. CONVECTION CHANCES LOOK DECENT FROM THE DIVIDE TO THE CENTRAL MTNS FRIDAY. MAY BE TO COOL AT THE SURFACE FOR MUCH ACTIVITY IN THE EAST. HOWEVER WITH NORTHWEST FLOW CONTINUING OVER THE EAST AND MODELS STILL SHOWING SUBSTANTIAL INSTABILITY...WENT WITH CHC POPS IN THE EAST FRIDAY. SATURDAY STILL LOOKS PRETTY GOOD FOR THE EAST WITH NORTHWEST FLOW. WILL HAVE TO BE ENOUGH RESIDUAL MOISTURE LEFT OVER THE CENTRAL MOUNTAINS TO GET CONVECTION STARTED THERE. THEN STORMS COULD MOVE OFF INTO PLAINS. ANOTHER BACKDOOR FRONT MOVING INTO THE EAST SUNDAY...PUSHING SOUTH AND THEN WEST SUNDAY NIGHT. BROUGHT CHANCES OF CONVECTION BACK TO THE WEST FOR MONDAY DUE TO POSSIBLE MOISTURE INTRUSION. LEFT MENTION OF TSTMS OUT OF FCST FOR WEDN AS I HAVE A HARD TIME BELIEVING THAT THE NEXT TROF WILL DROP AS FAR SOUTH AS MRF IS SHOWING. JWS ABQ UB 061/094 064/085 061 46002 SAF UB 054/088 052/080 052 46012 TCC EB 067/083 058/079 060 46234 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.